Alert archive / Washington / Gale Watches in 2023
Gale Watch 21, NWS Seattle, WA
NWS Seattle, WA issued this gale watch at Apr 16, 2023, 2:42 AM PDT. It took effect at Apr 17, 2023, 5:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 16, 2023, 2:42 AM PDT (09:42 UTC)
- In effect from
- Apr 17, 2023, 5:00 AM PDT
- Expired
- Apr 16, 2023, 2:19 PM PDT
- In force
- Issued by
- NWS Seattle, WA
The text
As transmitted.
903 WHUS76 KSEW 160942 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 242 AM PDT Sun Apr 16 2023 PZZ131-170000- /O.EXT.KSEW.SC.Y.0078.230416T2000Z-230417T0800Z/ Central U.S. Waters Strait Of Juan De Fuca- 242 AM PDT Sun Apr 16 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PDT MONDAY... * WHAT...West winds 20 to 30 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 1 PM this afternoon to 1 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-170000- /O.CON.KSEW.SC.Y.0078.000000T0000Z-230417T1200Z/ /O.NEW.KSEW.GL.A.0021.230417T1200Z-230417T1800Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 242 AM PDT Sun Apr 16 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... * WHAT...For the Small Craft Advisory, southwest winds 20 to 30 kt and seas 8 to 10 ft at 11 seconds. For the Gale Watch, southeast winds 20 to 30 kt and seas 9 to 11 ft at 12 seconds possible. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...For the Small Craft Advisory, until 5 AM PDT Monday. For the Gale Watch, from late tonight through Monday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ132-170000- /O.CON.KSEW.SC.Y.0078.000000T0000Z-230417T0800Z/ /O.NEW.KSEW.GL.A.0021.230417T1200Z-230418T0000Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 242 AM PDT Sun Apr 16 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT MONDAY... ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... * WHAT...For the Small Craft Advisory, south winds 20 to 30 kt. For the Gale Watch, southeast winds 25 to 35 kt possible. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, until 1 AM PDT Monday. For the Gale Watch, from late tonight through Monday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ130-161200- /O.CON.KSEW.SC.Y.0078.000000T0000Z-230416T1200Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 242 AM PDT Sun Apr 16 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * WHAT...Southeast winds 15 to 25 kt. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 AM PDT early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-170000- /O.CON.KSEW.SC.Y.0078.230416T1800Z-230417T1200Z/ Puget Sound and Hood Canal- 242 AM PDT Sun Apr 16 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT MONDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...From 11 AM this morning to 5 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-134-170000- /O.CON.KSEW.SC.Y.0078.000000T0000Z-230417T0100Z/ Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 242 AM PDT Sun Apr 16 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WHAT...Southeast winds 20 to 30 kt. * WHERE...Northern Inland Waters Including The San Juan Islands and Admiralty Inlet. * WHEN...Until 6 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
2 follow-up statements
065 WHUS76 KSEW 161534 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 834 AM PDT Sun Apr 16 2023 PZZ150-153-156-170-173-176-162345- /O.EXT.KSEW.SC.Y.0078.000000T0000Z-230418T0000Z/ /O.CAN.KSEW.GL.A.0021.230417T1200Z-230417T1800Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 834 AM PDT Sun Apr 16 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT MONDAY... ...GALE WATCH IS CANCELLED... * WHAT...South winds 20 to 30 kt and seas 6 to 11 ft at 12 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 5 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-162345- /O.EXT.KSEW.SC.Y.0078.230416T1534Z-230417T1200Z/ Puget Sound and Hood Canal- 834 AM PDT Sun Apr 16 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT MONDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...Until 5 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-162345- /O.EXT.KSEW.SC.Y.0078.000000T0000Z-230418T0000Z/ Northern Inland Waters Including The San Juan Islands- 834 AM PDT Sun Apr 16 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT MONDAY... * WHAT...South winds 20 to 30 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...Until 5 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ132-162345- /O.CON.KSEW.SC.Y.0078.000000T0000Z-230417T0800Z/ /O.CON.KSEW.GL.A.0021.230417T1200Z-230418T0000Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 834 AM PDT Sun Apr 16 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... * WHAT...For the Small Craft Advisory, southwest winds 20 to 30 kt. For the Gale Watch, southeast winds 25 to 35 kt possible. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, until 1 AM PDT Monday. For the Gale Watch, from late tonight through Monday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ134-162345- /O.CON.KSEW.SC.Y.0078.000000T0000Z-230417T0100Z/ Admiralty Inlet- 834 AM PDT Sun Apr 16 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WHAT...South winds 20 to 30 kt. * WHERE...Admiralty Inlet. * WHEN...Until 6 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-162345- /O.CON.KSEW.SC.Y.0078.230416T2000Z-230417T0800Z/ Central U.S. Waters Strait Of Juan De Fuca- 834 AM PDT Sun Apr 16 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PDT MONDAY... * WHAT...West winds 20 to 30 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 1 PM this afternoon to 1 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
643 WHUS76 KSEW 162119 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 219 PM PDT Sun Apr 16 2023 PZZ132-170530- /O.EXT.KSEW.SC.Y.0078.000000T0000Z-230417T1200Z/ /O.UPG.KSEW.GL.A.0021.230417T1200Z-230418T0000Z/ /O.NEW.KSEW.GL.W.0028.230417T1200Z-230418T0000Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 219 PM PDT Sun Apr 16 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT MONDAY... ...GALE WARNING IN EFFECT FROM 5 AM TO 5 PM PDT MONDAY... * WHAT...For the Gale Warning, southeast winds 25 to 35 kt. For the Small Craft Advisory, southwest winds 20 to 30 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, from 5 AM to 5 PM PDT Monday. For the Small Craft Advisory, until 5 AM PDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ131-170530- /O.EXT.KSEW.SC.Y.0078.000000T0000Z-230417T1200Z/ /O.NEW.KSEW.GL.W.0028.230417T1200Z-230418T0000Z/ Central U.S. Waters Strait Of Juan De Fuca- 219 PM PDT Sun Apr 16 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT MONDAY... ...GALE WARNING IN EFFECT FROM 5 AM TO 5 PM PDT MONDAY... * WHAT...For the Gale Warning, southeast winds 25 to 35 kt. For the Small Craft Advisory, southwest winds 20 to 30 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, from 5 AM to 5 PM PDT Monday. For the Small Craft Advisory, until 5 AM PDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ130-170530- /O.NEW.KSEW.SC.Y.0079.230416T2119Z-230418T0000Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 219 PM PDT Sun Apr 16 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT MONDAY... * WHAT...South winds 15 to 25 kt. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-170530- /O.EXT.KSEW.SC.Y.0078.000000T0000Z-230418T1200Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 219 PM PDT Sun Apr 16 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...Southwest winds 20 to 30 kt and seas 7 to 12 ft at 13 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-170530- /O.EXT.KSEW.SC.Y.0078.000000T0000Z-230418T1200Z/ Puget Sound and Hood Canal- 219 PM PDT Sun Apr 16 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-170530- /O.EXT.KSEW.SC.Y.0078.000000T0000Z-230418T1200Z/ Admiralty Inlet- 219 PM PDT Sun Apr 16 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...South winds 20 to 30 kt. * WHERE...Admiralty Inlet. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-170530- /O.EXT.KSEW.SC.Y.0078.000000T0000Z-230418T1200Z/ Northern Inland Waters Including The San Juan Islands- 219 PM PDT Sun Apr 16 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...South winds 20 to 30 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at Apr 15, 8:02 PM PDT, 6 hours 40 minutes earlier.
Area forecast discussion, Apr 15, 8:02 PM PDT, 6 hours 40 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
802 PM PDT Sat Apr 15 2023
.SYNOPSIS...Broad troughing over the NE Pacific and Gulf of Alaska
will make for an active and unsettled pattern through most of the
forecast period. Several frontal systems crossing the area this
weekend through early next week will yield periods of rain and the
continuation of cool temperatures. Additional weaker systems are
likely from mid-week onwards, with some discrepancy in the large
scale pattern apparent by the end of next week.
&&
.SHORT TERM /TONIGHT THROUGH TUESDAY/...Last vestiges of precip
associated with warm front fizzling out over Skagit and Whatcom
counties, as per current radar /730 PM PDT/. Radar echoes light
enough to suggest either sprinkles or light drizzle. Signs of the
cold front hanging out along the coast, although current radar
trends show very little in the way of eastward movement. As per
forecast, looks like it will start to move into the CWA overnight
and throughout the day Sunday. Current obs show temps right around
50 for most locations...or maybe a degree or two under. Abundant
cloud cover should keep cooling on a slow pace, but trends look good
to meet inherited forecast of overnight lows in the lower to mid 40s.
That said, inherited forecast looks good and see no reason for any
evening updates. For further forecast details, please see the
Previous Discussion section below. 18
From Previous Discussion...The synoptic scale pattern this afternoon
is depicted by a large area of cyclonic flow extending from the
Bering Sea/Aleutian Islands into the far NE Pacific and the Pacific
Northwest. Within this broad trough, numerous short wave
perturbations are noted. Downstream from this feature exists a ridge
of high pressure over the Intermountain West, with another trough
then noted further downstream over the Great Plains. Near the
surface, a frontal system was noted en route to the PNW Coast, with
high pressure over much of the rest of the Western US, while an
extensive frontal boundary lies across the Midwest into the Southern
Great Plains.
An extensive stratiform rain shield is pushing into W WA this
afternoon, associated with the approaching frontal boundary (what's
left of the warm frontal portion) and some warm air advection around
700mb. The atmosphere will take a bit to saturate and in general
expect rainfall amounts to be light, with even a break in the
activity before the cold front approaches later tonight. High
temperatures this afternoon to top off in the mid 50s (low 50s at
best nearest water). Winds out of the south will be breezy in
spots through this evening, mostly over the open water and near
the Coast and Admiralty Inlet up towards the San Juan Island and
Western Whatcom County.
A much wetter day is in store for Sunday as the cold frontal portion
of the system slowly moves across the area. Rain will spread along
the Coast after midnight, with wet conditions developing around
Puget Sound and over towards the Cascades by mid-morning. This
widespread light to moderate rain will continue steadily through
at least mid-afternoon with snow levels hanging around 4000 ft,
making for potentially a few inches of snow around Stevens Pass,
along with breezy south/southwest winds area-wide, especially from
NE Clallam County east through Western Skagit, Western Whatcom,
Island, and San Juan Counties. Rain will become more showery later
afternoon into the evening, with the potential for a quasi-
linear line of more moderate to heavy rain along the actual cold
front as it sweeps across the area. MUCAPE appears marginal but
non-zero so isolated lighting and small hail appear as potential
threats along the actual cold front. Scattered showers will then
continue Sunday night into Monday as additional shortwaves rotate
about the broad trough and the broad trough builds better into
the area. High temperatures Sunday in the low 50s.
With better longwave troughing near the local area early next week,
another quick-moving shortwave will carry a sfc frontal system
towards and into the area on Monday. This will not allow for much a
break between scattered showers Sunday night/early Monday and the
arrival of additional stratiform rain from the next front. Similar
conditions to Sunday appear likely on Monday in terms of the
evolution of precipitation, with nearly identical high temperatures
as well.
Scattered showers are then likely Monday night and the first half of
Tuesday, with yet another frontal system, albeit slightly weaker,
arriving the second half of the day. High temperatures once again
hardly budge on Tuesday. While no day in particular through the
short term looks to be a complete washout, it will certainly be
cool, wet, and unsettled in a nutshell.
Kovacik
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...Previous Discussion...The
parade of shortwaves and frontal systems will then continue through
Wednesday, with additional precipitation across the area and
temperatures hanging around 50.
The persistent and deep longwave trough over the NE Pacific will
weaken some by Thursday but will still be in a favorable location to
continue the trend for cool and wet weather. Ensemble solutions
do begin to diverge by Thursday, with some even suggesting a ridge
building offshore the OR and CA Coasts. At present time, even if
this were to verify, just not convinced the amplitude would be
pronounced enough to shield us from the storm track. Wet
conditions will be forecast to continue, with perhaps an uptick in
temperatures by a few degrees.
Some ensemble model guidance then points to a noticeable increase
in the amplitude of the ridge into the PNW by the end of the
week, however, not all solutions are on board. A fair amount of
solutions still point towards the potential for the storm track to
continue to impact the local area, however, with less persistence
and intensity than earlier in the week. Given how models have
really struggled in the development of this ridge over the last
few weeks, a high amplitude ridge is hard to get behind. That
being said, one potentially promising aspect in its potential
development over the area would be the possible development of an
omega block around the Bering Sea/Eastern Russia/Western Alaska,
which if verifies could allow for downstream amplification of the
pattern as low pressure gets hung up around the Aleutian Islands.
Should this verify, it looks very short-lived but could allow the
local area a brief warmer and drier period. The current forecast
for now will reflect a chance for showers and temps in the mid
50s, as arguably the majority of guidance still slightly favors
continued trough influence. Will monitor the evolution of the
upstream pattern in the coming days.
Kovacik
&&
.AVIATION...VFR ceilings hold strong this evening as light
precipitation from a weakening front warm dissipates and allows for
a temporary break in steady precipitation. VFR ceilings are expected
through most of the overnight period, except for the coast where
steady light to moderate rain will bring ceilings down to MVFR.
Ceilings will lower area-wide to MVFR through Sunday morning and
into the afternoon as a cold front spreads rain inland. Reductions
to vsbys are likely at times, mainly to MVFR. Skies may scatter some
behind the front Sunday evening, with some ceiling and vsby recovery
back to VFR. South wind to become breezy overnight along the coast
and from CLM to PAE to BLI and then area-wise Sunday morning,
generally 10-15kts with gusts 20-25kt.
KSEA...VFR ceilings through tonight, lowering to MVFR Sunday morning
and possibly recovering back to VFR in the evening. Steady rain
Sunday morning into the afternoon, becoming showery later Sunday.
Winds S/SW 5-10kts overnight, increasing to 10-15kts Sunday morning
with gusts 20-25kts thru the afternoon.
Kovacik
&&
.MARINE...Surface analysis this evening shows a frontal boundary
approaching the coastal waters. This boundary is responsible for
increasing southerly winds over area waters as well as widespread
precipitation, especially over the coastal water zones. SCA
headlines remain in place across most zones through Sunday. The only
change to the current forecast this evening was the issuance of a
SCA for the central Strait and East Entrance for the westerly post-
frontal push of wind tomorrow afternoon and evening.
After this weekend storm system passes, additional systems will move
across the area through mid-week. The system expected to cross the
area on Monday could produce gale force winds over portions of the
interior waters, namely the East Entrance to the Strait and perhaps
Admiralty Inlet. Elsewhere, SCA headlines are highly likely at times
through much of the week. Seas are still expected to build above
10ft early next week through mid-week.
Kovacik
&&
.HYDROLOGY...An active weather pattern is expected this weekend
and through much of the upcoming week. No widespread river
flooding is expected, however, the Skokomish River near Potlatch
in Mason County will rise above action stage later in the day
Sunday and remain there through most of next week.
Kovacik
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 5 AM PDT Sunday for West Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from 3 PM Sunday to 1 AM PDT Monday for
Central U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until 1 AM PDT Monday for East Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until 6 PM PDT Sunday for Admiralty Inlet-
Northern Inland Waters Including The San Juan Islands.
Small Craft Advisory from 11 AM Sunday to 5 AM PDT Monday for
Puget Sound and Hood Canal.
Small Craft Advisory until 5 AM PDT Monday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
&&The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 2:19 PM PDT | Gale Warning | SEW | 27 hr | |
| Apr 16, 2:19 PM PDT | Small Craft Advisory | SEW | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.